Skip to Content

Husband quit lexapro suddenly. Off for two weeks - now taking it again - what should we expect?

Responses (2)

RSDHurtzme 12 Aug 2010

You should never just suddenly stop taking medications that doctors prescribe without asking 1st as some meds stopped could cause seizures, etc. Being that has already been done but he is back on the medication, it will take time to rebuild it in his system and could take 2 or more weeks to notice it again and the benefits.
There must have been a reason why he quit taking it to begin with. If he is having any issues/problems with this medication, he needs to see the doctor as soon as possible with a list of questions/concerns.
Best wishes

buddy222 12 Aug 2010

Thanks. I didn't know until 2 weeks into it that he had stopped taking it. Saw his empty bottle and asked about it... he said he hadn't been on it because he "didn't need it anymore". Ha!! Got it refilled and he went back on but it's been a roller coaster ride since then. Hoping it kicks back in soon. Thanks for your comments.

jamelleo 22 Aug 2010

My husband was prescribed Lexapro for anxiety and stress. Six weeks later he killed himself. I have lived with my husband for nearly 17 years. He has always had a little stress and tension in his life. Mostly due to caring for his parents, children and grandchildren and constantly worrying about his siblings. He was a true family man. The day before his death he had canned green beans and tomatoes. He took his grandson for a haircut and got one himself. He did a little work for an elderly couple a few miles down. He worked in the garden when he got home. We had a spat. I figured he was hot and tired due to working outdoors in 90 degree weather. But nothing really different than any other. I figured it would all blow over just like all the others have before. The next morning he was gone from a gun shot wound to the head. The day of his death, was the same day as his nephew's birthday party. He worshipped his parents and his father's birthday was the following day.

autumnnova 13 Aug 2010

I started lexapro a year ago, with mixed results, and have been an off and on user for a few months. I find that, while I'm taking the drug, I feel numb and glazed over, and have a hard time making emotional connections (I haven't been able to cry for 11 months, and have been in and out of relationships). After stopping, I haven't been able to handle withdrawal symptoms for more than a week. It usually takes between one and four weeks of regular dosage to get back to normal.
If your husband ever felt the need to quit, then quitting is the right thing to do. He should slowly taper off the dosage, with a doctor's advice. Once he's off, give it about two months, then decide whether to try another SSRI or SNRI.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions